MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 9MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 9MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82189361 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 9mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used, but it ruptured due to severe calcification.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The device was used for an endovascular therapy (evt) case.The target lesion was the iliac artery.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will not be returned for evaluation as it was discarded by a mistake.
 
Additional Manufacturer Narrative
Complaint conclusion: a 9mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used, but it ruptured due to severe calcification.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The device was used for an endovascular therapy (evt) case.The target lesion was the iliac artery.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was not returned for analysis.A product history record (phr) review of lot 82189361 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification may have contributed to the reported event as calcification is known to damage balloons.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 9MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12126777
Report Number9616099-2021-04689
Device Sequence Number19739082
Product Code LIT
UDI-Device Identifier20705032059944
UDI-Public20705032059944
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number4400904X
Device Lot Number82189361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1